MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC IMRIS HFD200 RADIOLUCENT HFD; HEAD FIXATION DEVICE,

IMRIS - DEERFIELD IMAGING, INC IMRIS HFD200 RADIOLUCENT HFD; HEAD FIXATION DEVICE,
Model Number HFD200
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2018, a patient underwent a cervical procedure using intraoperative computed tomography (ict) with image guidance.The patient was positioned in the prone position and the torque on the drive knob was set at 60ibs.The hfd200 was connected to linkage on the table and the patient's body was padded appropriately.During transfer and initial connection to linkage of hfd200, the surgical staff did not notice change in head position, movement of the rocker arm, or force applied to the fixation frame.The procedure was successful and afterwards, sutures and gauze was placed on the patient's cervical prone area where the incision was performed.The hfd200 was disconnected and the patient was rolled from the prone position to supine to stop anesthesia.After removing the patient from the hfd200, a 5cm laceration was observed behind the patient's ear on the side where the rocker arm was positioned.The operating room staff tested the rocker arm after the surgery and it functioned as intended.The laceration required sutures to close.
 
Additional Manufacturer Narrative
The hfd200 skull clamp assembly underwent visual inspection and load testing.A discrepancy was observed in the drive knob force gauge.The force applied was not accurately displayed on the gauge.The drive knob was disassembled to investigate the root cause.The plunger insert inside the drive knob was found to be broken.It is undeterminable how the plunger insert broke - whether it was customer misuse of the drive knob (applying excessive force) or fatigue of the material.This mdr is being submitted outside of the required timeframe as part of remedial action initiated by the manufacturer, in response to internally identified issues regarding failed electronic submissions through webtrader.

Brand Name
IMRIS HFD200 RADIOLUCENT HFD
Common Device Name
HEAD FIXATION DEVICE,
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
kwaku amoah
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key13425764
Report Number3010326005-2018-00036
Device Sequence Number4034247
Product Code HBL
UDI-Device Identifier00857534006028
UDI-Public00857534006028
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K113748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace,Recall
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHFD200
Device Catalogue Number113010-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Initial Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0163-2020
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight100 KG